Tuesday, August 19, 2008

Repeat After Me....

This too shall pass.  This too shall pass.

So I had a 3-month follow-up appointment with my neuro on Friday, actually the assistant who's a favorite of mine.  We're developing a pretty good working relationship.

She asks, "so how are you doing?"

Me:  I'd like to say great!!!  But I should go ahead and tell you the truth, right?

"What's going on?"

So this is where I tell her that my right leg is in spasm ALOT lately and won't stop.  I try to remember to up the Baclofen, but keep forgetting and it's not really touching it anyway.

The legs are getting more painful and the room has spun around on a few occasions lately.  Like one big "whoosh" in a full circle then stopped.

Bladder/bowel fine.  Eyes okay - new contacts which might be to blame for some blurry moments.  Growing fatigue.  Wobbly but no falls.  Yep, some numbness.  Etc.

She says, "ok, let's check a few things."  Going through the motions here.

"Squeeze my fingers.  Keep going.  Ok.  Uhuh.  You've got some weakness on the right side."

Me:  What?  But it's my left side that gets weak, not my right.  

So we do it again.  "Notice that shaking....."

Shoot.  I hadn't even really noticed, but there is was wobbling and shaking.

Out comes the safety pin.  "How about that?  that?"

I laugh.  Keep going... higher.... oh, finally.  That almost felt kinda sharpish, but still not ouchy.

Wow.  I didn't know my arm was numb all the way to up there.  Or both legs, and the left arm too.  Sigh.

Vibrating tuning fork on the ankle.  Yep, feel it.  Ooo, that felt pretty good.  Do it again.

Push, pull, resist.  Legs, feet, ankles.

"There's some unevenness in strength.  More weakness on the right."

Babinski's.  Negative.

Walk on toes.  I say, "uh, you know this is the really hard one."

Heel to toe.  Yep, that one is always funny lookin'.

Sit back down.  "Yes, I believe you have a little something going on here."

I ask to try an oral taper this time.  You know, just to nip it in the bud.  Not even worth calling it a relapse.  Minor exacerbation sounds better.  

Really almost nothing, but something.

So that's where I am today.  I started the Prednisone taper on Friday afternoon with 60mg.

60mg sounds so innocuous as compared to 1000mg intravenous steroids.  Just a tiny little 60mg.

But today, I'm a walking marshmellow.  I've caught a cold.  My head is ready to explode.

I have very little appetite.  Have fallen asleep (more like passed out) each of the last three days for at least 3 hours each afternoon.  Good thing I don't have any lessons to teach until after Labor Day.

There's a little tiny part of me that wants to cry, but there's absolutely no reason for it and the eyes are not buying into it either.

I'm tired.  I'm feeling more due to less numbness.  And I was actually starting to feel better before the steroid fog rolled in.

So here's to the mantra.  This too shall pass.  That too shall pass.



12 comments:

  1. You're attitude is always so worth hearing about...I admire that in you. Sorry to hear your "minor" issue really feels kind of "big", because it is. It's just one more of those moments we've all grown accustomed to, which "normal" people would freak out over.

    Linda D. in Seattle

    ReplyDelete
  2. Hope you feel better soon. I went though a treatment of Prednisone once and "marshmallow" is the exact feeling I experienced. Terrible side effects with that stuff...

    ReplyDelete
  3. I hope you get to feeling better!

    ReplyDelete
  4. Feel better soon....hate all the side effects, but I figure if it takes care of the problem, it is worth it.

    Take care,
    Anne

    ReplyDelete
  5. Before MS, I used to love stability and hate change. Since MS, my new mantra is "everything is always changing."

    Besides being true, my hope is that it should portend positive changes half of the time. Statistically superstitious - that's me.

    ReplyDelete
  6. oh no! i am so sorry. yes indeed this will pass in time. we can be the prednisone twins! i am on my second day of my pack. i bet in a few days you will be feeling better. hang in there sweetie.

    ReplyDelete
  7. It's a roller coaster, isn't it? Hang on!

    ReplyDelete
  8. I'm sorry you're not feeling well and hoping the prednisone helps you! :(

    I did take your advice and posted a blog about being married the the MonSter.

    ReplyDelete
  9. My legs spasm all the time too and it drives me crazy! If I take meds to help it they only make me more tired, so instead my legs kick out and pull up sharply all day. I only take the meds at night so I can get a little sleep but they make me so fuzzy headed I can get lost in my room -- not a big room either. I call them my "cricket legs" because rubbing them together is about the only way to get any relief.

    ReplyDelete
  10. Oh, my Lisa...I hope you are feeling better really soon. My leg spasms are easing up since I last blogged, but some days my left leg is as tight as a body builders! This too shall pass, and boy don't we count the days! xoxo,
    Ammey

    ReplyDelete